Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
Question: sigmoid colonic diverticula
|jennytown - Wed Jan 02, 2008 1:14 pm||
ok so thats what my ct scan says but the pain in my sides and around my belly button are so miserable especially after eating, also when i walk i get the most sharp pains down into the nerve of my legs. this all started in october. i do have renal stones but the dr. says he won't remove them until they become problematic one is 7mm. i have constant constipation and the only way i can get anything out is an enema which i do daily or the pain is so bad i can't do anything. my belly is bloated and i do have the records from my last ct if you want to see them. i am scheduled for a colonocopy on friday, what do you think i have.
|Dr. Chan Lowe - Thu Feb 07, 2008 12:01 am||
There are a few possibilities. It is quite possible that the constipation is exacerbating your diverticula and making them worse. Diverticula can become infected causing diverticulitis. This can be quite painful.
The shooting pains in your legs are not well accounted for with GI problems. This type of pain is much more consistent with a pinched nerve in the lower back. This may not be well seen on a CT scan. An MRI of the lower spine would be a better diagnostic imaging test for this.
Having the colonoscopy is a good idea to help evaluate your GI issues. You may need to start on a daily medication to help prevent you from getting constipated so you won't need to use an enema daily. One such medication is called glycolax or miralax.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.